PDA

View Full Version : Girly Problems and Gaining Weight



Tsuki No Neko
06-28-2006, 11:08 AM
I know this might sound weird, but I don't regularly have periods. I'm on a birth control that more or less eliminates periods, but they can still happen. Well, I guess my body decided that now was a good time to have one.

Things were going well until I started having this psuedo period, and now I'm gaining weight back. To the girls: is this normal? Is it just bloating?


I haven't been porking out or anything because of it; if anything, my calories have been almost 200-300 lower some days, because I've been feeling ill this week.


I'm wondering though if I should be changing my diet while this is going on? Is there any specific things to eat that help curb the weight gain and side effects? (Cramps are a bitch.) I haven't had a period in almost six months, and I wasn't cutting when I had one last. Help is appreciated!!

Built
06-28-2006, 11:49 AM
I seriously have no clue here - I haven't used BC in years - since long before I ever did a cut.

Bump!

Tsuki No Neko
06-28-2006, 11:56 AM
If it helps it all, the specific type of birth control I'm on is Depo Provera.

smalls
06-28-2006, 12:09 PM
Well if your cals have stayed the same then I'm sure it's just water weight. A friend of mine had very irregular periods when she was on BC and when one would hit it would hit her hard. Weight gain and lots of pain. I'm sure it's just water that will go away, of course i'm no expert.

Tsuki No Neko
06-28-2006, 12:34 PM
Well if your cals have stayed the same then I'm sure it's just water weight. A friend of mine had very irregular periods when she was on BC and when one would hit it would hit her hard. Weight gain and lots of pain. I'm sure it's just water that will go away, of course i'm no expert.


That's what I'm hoping, since I've been told periods = water weight/bloat, but it's been too long and I couldn't remember what it was like.


All I know is that I am ready to go another 6 months without this BS. :P

Patz
06-28-2006, 12:40 PM
My ex wife was on lupron, then Depro shots for endometriosis. She gained 30lbs after the depro treatments began. She did lose it after going off, and if I remember correctly they were stronger than the average BC dose. I think she's actually on them again now, but we don't talk so I'm not about to ask about the side effects.

I think she did have sporadic periods and all, but weight gain is a side effect of all BC (if I've been told correctly).

The lupron actually put her into a faux-menopause, complete with up to 50 hot flashes a day...lol...that was pretty annoying for her.

Built
06-28-2006, 01:00 PM
Estrogen IS an anabolic steroid. It does more than just cause bloat.

Jorge Sanchez
06-28-2006, 01:03 PM
I'm no expert (clearly), but aren't you supposed to have your period every month when you start taking the placebo pills?

Built
06-28-2006, 01:05 PM
Depo is a shot, not a pill.

And it takes a while to get your cycles back after it "wears off".

Tsuki No Neko
06-28-2006, 01:37 PM
To clarify as well, I'm still on Depo as well. I haven't stopped it, and didn't have any plans to as well.


As far as I know as well, BC doesn't inherantly cause weight gain, but an increase in appetite, which often causes weight gain. I'm sure some of my weight gain over the past few years has been becase of the BC, but I have been taking it for years, so it shouldn't be causing additional weight gain now, I hope.

But then again, I'm not sure, that's why I'm asking questions. :)

Patz
06-28-2006, 01:50 PM
Keep in mind your metabolism slows with age, as does your general daily activity level (unless you're specifically looking to increase activity).

People get in university, or work, and get more sedentary. Metabolic rate slows, while eating habits stay the same. Office work and busy life tends to promote more fast food and lunch ordered in, where calories aren't as easy to track.

Weight gain comes with age, without some real scrutiny of lifestyle and habit-forming.

Built
06-28-2006, 02:04 PM
Estrogen does affect partitioning, though.